Alert archive / Montana / High Wind Watches in 2021
High Wind Watch 5, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind watch at Nov 14, 2021, 2:33 PM MST for 12 counties in Montana. It took effect at Nov 16, 2021, 2:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 14, 2021, 2:33 PM MST (21:33 UTC)
- In effect from
- Nov 16, 2021, 2:00 AM MST
- Expired
- Nov 15, 2021, 2:33 AM MST
- In force
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2067 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
691 WWUS75 KGGW 142133 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 233 PM MST Sun Nov 14 2021 MTZ016-017-021>023-151300- /O.NEW.KGGW.HW.A.0005.211116T1200Z-211117T0600Z/ /O.CON.KGGW.LW.Y.0049.000000T0000Z-211115T1300Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone- Including the cities of Malta, Saco, Glasgow, Fort Peck, Hinsdale, Frazer, Winnett, Jordan, and Circle 233 PM MST Sun Nov 14 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST MONDAY FOR FORT PECK LAKE... ...HIGH WIND WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING... * WHAT...For the Lake Wind Advisory, west winds 10 to 20 mph with gusts up to 30 mph expected. For the High Wind Watch, west winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Central and Southeast Phillips, Central and Southern Valley, Petroleum, Garfield and McCone Counties. * WHEN...For the Lake Wind Advisory, until 6 AM MST Monday. For the High Wind Watch, from late Monday night through Tuesday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. * ADDITIONAL DETAILS...Travel will be difficult due to crosswinds on roads that run north to south, such as Highway 24 and Highway 191. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ060-151300- /O.NEW.KGGW.HW.A.0005.211116T0900Z-211117T0600Z/ Southwest Phillips- Including the city of Zortman 233 PM MST Sun Nov 14 2021 ...HIGH WIND WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...Southwest Phillips County. * WHEN...From late Monday night through Tuesday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. * ADDITIONAL DETAILS...Travel will be difficult on highways that run north to south, such as Highway 191. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ018>020-024>027-059-061-062-151300- /O.NEW.KGGW.HW.A.0005.211116T1200Z-211117T0600Z/ Daniels-Sheridan-Western Roosevelt-Richland-Dawson-Prairie-Wibaux- Northern Phillips-Northern Valley-Eastern Roosevelt- Including the cities of Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, Sidney, Fairview, Glendive, Richey, Terry, Wibaux, Whitewater, Opheim, and Culbertson 233 PM MST Sun Nov 14 2021 ...HIGH WIND WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph possible. * WHERE...Portions of northeast Montana. * WHEN...From late Monday night through Tuesday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. * ADDITIONAL DETAILS...Travel will be difficult on roads that run north to south, such as Highway 7, Highway 13, Highway 16, and Highway 24. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
1 follow-up statement
648 WWUS75 KGGW 150933 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 233 AM MST Mon Nov 15 2021 MTZ016-017-021>023-160000- /O.CAN.KGGW.LW.Y.0049.000000T0000Z-211115T1300Z/ /O.UPG.KGGW.HW.A.0005.211116T1200Z-211117T0600Z/ /O.NEW.KGGW.HW.W.0008.211116T1200Z-211117T0600Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone- Including the cities of Malta, Saco, Glasgow, Fort Peck, Hinsdale, Frazer, Winnett, Jordan, and Circle 233 AM MST Mon Nov 15 2021 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 11 PM MST TUESDAY... ...LAKE WIND ADVISORY IS CANCELLED... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Phillips, Valley, Petroleum, Garfield and McCone Counties. * WHEN...From 5 AM to 11 PM MST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ060-160000- /O.UPG.KGGW.HW.A.0005.211116T0900Z-211117T0600Z/ /O.NEW.KGGW.HW.W.0008.211116T0600Z-211117T0600Z/ Southwest Phillips- Including the city of Zortman 233 AM MST Mon Nov 15 2021 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST TUESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Southwest Phillips County. * WHEN...From 11 PM this evening to 11 PM MST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ018>020-024>027-059-061-062-160000- /O.UPG.KGGW.HW.A.0005.211116T1200Z-211117T0600Z/ /O.NEW.KGGW.HW.W.0008.211116T1200Z-211117T0600Z/ Daniels-Sheridan-Western Roosevelt-Richland-Dawson-Prairie-Wibaux- Northern Phillips-Northern Valley-Eastern Roosevelt- Including the cities of Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, Sidney, Fairview, Glendive, Richey, Terry, Wibaux, Whitewater, Opheim, and Culbertson 233 AM MST Mon Nov 15 2021 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 11 PM MST TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...All of northeast Montana. * WHEN...From 5 AM to 11 PM MST Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind watch went out at Nov 14, 9:57 AM MST, 4 hours 36 minutes earlier.
Area forecast discussion, Nov 14, 9:57 AM MST, 4 hours 36 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 957 AM MST Sun Nov 14 2021 ...Updated Aviation Section... .DISCUSSION... Morning update... Main change with this update was some adjustments to the POP area across the CWA. With clouds and precip all day, got temperatures down slightly as well, but this was mostly cosmetic. Things that will be getting a closer look at for the afternoon package are the winds tonight in the Little Rockies (see below) and the winds area-wide Tuesday (also see below). 97 Previous discussion... ...Gusty winds possible for the Little Rockies tonight, more widespread strong winds possible on Tuesday for NE MT... A mix of rain and snow will lift northeast today with a warm front. The precipitation will tend to transition to rain as temperatures rise today, and the storm total will end up on either side of a wetting rain for most locations. Some of the mesoscale ensemble max wind gust guidance and consensus blends suggest a period of gusty winds overnight over the Little Rockies and perhaps the western half of Fort Peck Lake. These winds may in fact get started this afternoon, and so have issued a Lake Wind Advisory. Over the Little Rockies, some guidance suggests the potential for several hours of wind gusts approaching high wind criteria. Lapse rates also look decent, but 850mb winds generally range between 40 to 50 kts. Would like to see this a little higher to have greater confidence, as any stronger wind gusts may be isolated in coverage. That said, going forecast has several hours this afternoon into tonight with wind gusts over 50 mph across the Little Rockies which may cause impact to travel on 191, and trends should be carefully monitored. The next cold front looks to arrive on Tuesday which could bring a more widespread wind event for NE Montana. With the help of some decent CAA, supportive lapse rates, and strong winds off the surface, widespread wind gusts at or above 50 mph appear likely at this point on Tuesday. This is still out on day 3, but trends will be monitored for an eventual high wind product. Given the focus in the short and medium term, the forecast for Wednesday and beyond was trended toward consensus guidance as ensembles point to colder temperatures on Wednesday and a gradual uptick in temperatures to follow. Early suggestions are that this period will also be mainly dry, though there is usual uncertainty at larger time scales so will continue to follow for any changes. && .AVIATION... UPDATED: 1700Z FLIGHT CONDITIONS: VFR becoming MVFR this afternoon with lowered ceilings and visibilities due to rain, with some snow possibly mixing in. Periods of IFR are also possible. LLWS: tonight at all TAF sites around 2kft AGL from the west between 40-50 kts. WINDS: generally from the E-SE 5-15 kts, becoming light and variable overnight through Monday morning. W-SW 10-20 kts by Monday afternoon and evening. SYNOPSIS: Areas of rain will move through the region today, moving out by this evening. While surface winds will be lighter at TAF sites tonight, LLWS will be an issue. A cold front moves through the region Monday night into Tuesday, which will bring strong and erratic winds at times. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory from 2 PM this afternoon to 6 AM MST Monday For Fort Peck Lake for Central and Southeast Phillips...Central and Southern Valley...Garfield...McCone...Petroleum. && weather.gov/glasgow
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 2:53 AM MST | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 24 hr |
Nearby
High Wind Watches in Montana, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.